Alert archive / New York / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 140, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Sep 12, 2000, 4:42 PM EDT for Madison County, Oneida County, New York. It was in force for 63 min. 3 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Sep 12, 2000, 4:42 PM EDT (20:42 UTC)
- Expired
- Sep 12, 2000, 5:45 PM EDT
- In force
- 63 min
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Madison County, NY, Oneida County, NY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 12, 4:55 PM EDT | Thunderstorm Wind 60 E | Verona, NY | Trees down |
| Sep 12, 5:00 PM EDT | Thunderstorm Wind 60 E | Lee, NY | Downed wires. Wires started small brush fires. |
| Sep 12, 5:02 PM EDT | Thunderstorm Wind 65 E | Chittenango, NY | Numerous trees and wires down. Also reported in Cazenovia. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.7 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 496 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
410
WUUS51 KBGM 122045
SVRBGM
NYC053-065-122145-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
442 PM EDT TUE SEP 12 2000
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ONEIDA COUNTY IN CENTRAL NEW YORK.
MADISON COUNTY IN CENTRAL NEW YORK.
* UNTIL 545 PM EDT.
* AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH DAMAGING WINDS...ALONG A LINE EXTENDING
FROM CAMDEN TO TULLY...MOVING EAST AT 55 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BOONVILLE AND DE RUYTER AROUND 450 PM EDT.
ERIEVILLE AND FORESTPORT AROUND 455 PM EDT.
ALDER CREEK...ROME AND FLOYD AROUND 500 PM EDT.
AUGUSTA AND BARNEVELD AROUND 505 PM EDT.
HUBBARDSVILLE...UTICA AND MAYNARD AROUND 510 PM EDT.
CHADWICKS AND CLAYVILLE AROUND 515 PM EDT.
BRIDGEWATER AND BROOKFIELD AROUND 520 PM EDT.
THIS IS A DANGEROUS STORM WITH DAMAGING WINDS AND VERY HEAVY RAINFALL. STAY
INDOORS AWAY FROM WINDOWS.
INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. STAY INDOORS AWAY
FROM WINDOWS.
LAT...LON 4322 7592 4304 7591 4273 7588 4275 7525
4360 7513
$$
JABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 12, 2:30 PM EDT, 2 hours 12 minutes earlier.
Area forecast discussion, Sep 12, 2:30 PM EDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 230 PM EDT TUE SEP 12 2000 APPROACHING COLD FRONT CROSSES THE FA MAINLY BETWEEN 00Z AND 06Z THIS EVENING. NOT ALOT GOING ON WITH THE FRONT PRECIP-WISE. SOME PRECIP FIRING UP IN LAKE CONVERGENCE NEAR BUF...BUT EXPECT SOME MORE DEVELOPMENT AS THE AFTERNOON WEARS ON. SHRA/TSRA SHOULD BE CONFINED MAINLY TO THE EVENING HOURS ACROSS THE WESTERN ZONES AND TAPER OFF AFTER MID ACROSS THE EAST. HIGH PRESSURE AND DRIER AIR TAKE OVER FOR WED. PLENTY OF CU FORMED ACROSS MI BY MID MORNING TODAY BEHIND THE FRONT...BUT HAD THINNED CONSIDERABLY BY EARLY AFTN. WILL PROBABLY BE THE SAME AROUND HERE SO DO NOT THINK THE CU WILL BE AROUND LONG ENOUGH TO CHANGE CURRENT MOSTLY SUNNY FORECAST. ANY DIURNAL CU WILL DISSIPATE LEAVING MOSTLY CLEAR SKIES FOR WED NIGHT. THURSDAY...A BIT OF MODEL DIFFERENCE BRINGING THE NEXT SYSTEM EWD WITH THE ETA A BIT FASTER THAN THE AVN. ETA BRINGS SOME PRECIP INTO WRN ZONES LATER IN THE AFTN WHILE THE AVN BRINGS NO PRECIP UNTIL THURSDAY NIGHT. WILL TREND TWD THE SLOWER SOLUTION AND KEEP POPS OUT DURING THE DAY THURSDAY FOR NOW. .BGM...NONE. JL
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 4:18 PM EDT | Severe Thunderstorm Warning | BGM | Onondaga | 57 min |
| Sep 12, 4:45 PM EDT | Severe Thunderstorm Warning | BGM | Chemung, Cortland, Tioga, Tompkins | 60 min |
| Sep 12, 5:44 PM EDT | Severe Thunderstorm Warning | BGM | Tioga | 61 min |
| Sep 12, 6:03 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango, Cortland | 57 min |
| Sep 12, 6:48 PM EDT | Severe Thunderstorm Warning | BGM | Otsego | 57 min |
Nearby
Severe Thunderstorm Warnings in New York, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.